The doctor told me that I wouldn't be able to continue taking HRT for more than 3 years after I'm 50 and as I'm 53 next week and the patches were starting to itch I stopped them about 2 months ago. When I started HRT I really didn't want to take it but I was in such a state I felt I had no choice, I had to do something. I thought it would see me over the worst but I didn't realise I was just hitting the pause button on all the symptoms. Now I'm back in full menopause swing and the hot flushes are ruining my life. It's so embarrassing to suddenly have sweat dripping down my face and have my hair and clothes soaking wet, especially at work.
Before I went on the HRT I tried most of the herbal remedies and found them worse than useless.
Should I beg the doctor to let me stay on HRT until I can retire(that may be some years off)?
Should I just ride it out and suffer until it ends naturally? How long could that take?
Can anybody suggest any alternative?
Please help. I'm at my wit's end.
my understanding of sweating during this time is that it has to do with the drop/decrease of estrogen in your body. I guess avoiding such things as alcohol, coffee, and spicy foods helps. Not that it's easy! I'm sure if you did a search for increasing estrogen you would find many helpful answers and could probably avoid doing HRT.
Why did he say that? I've never heard of such. I've been on it (pill form) for years and you couldn't pay me to get off....my sister either and she's been on it for about 30 years since she had a hysterectomy. I'd find another doctor.
Thanks for that. I actually had to come off the pill form as it was giving me sore breasts and as I am fairly large in that department it really was no joke but I think I'll go back to my doctor and ask for the gel.
I was given to understand by my doctor that it's not the length of time you're on HRT that's the problem. Just the number of years after you turn 50. I think I qualify as an exceptional case though. I'm sitting here having a hot flush as I type. I'm so sick of it.
I'm turning 66 this month and have been on it since I was 57. My sister turns 65 in March. I have no idea what your doctor is talking about. Seriously have never heard such. And both my gyno and internist say to stay on it...I am sexually active and therefore need to in order to maintain vaginal elasticity. If you get off it, then you run the risk of having all the symptoms for up to 3 years. HRT puts off the symptoms - it doesn't get you past them.